Psycho-Babble Medication Thread 1012225

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Corticosteroids (cortisone) and psychiatric SE

Posted by SLS on March 2, 2012, at 13:50:24

Glucocorticoids Linked to Suicide, Neuropsychiatric Disorders

glucocorticoid = corticosteroids

Dexamethasone
Triamcinolone
Prednisolone
Prednisone
Hydrocortisone
Cortisone

http://www.medscape.com/viewarticle/759566?sssdmh=dm1.763310&src=nldne

"March 1, 2012 Glucocorticoid medications given in primary care settings are associated with suicidal behaviors and severe neuropsychiatric disorders, new research suggests.

In a large, population-based study of adult patients in the United Kingdom (UK), those receiving glucocorticoids were almost 7 times more likely to commit or attempt suicide, more than 5 times more likely to develop delirium, more than 4 times more likely to develop mania, and almost twice as likely to develop depression than those with the same underlying conditions who did not receive the medications.

In addition, patients younger than 30 years were at particular risk for suicide attempts, women were more at risk for depression, and men were at especially increased risk for mania and delirium/confusion/disorientation. Higher dosages of the medications were also linked to an overall greater risk for adverse outcomes."


- Scott

 

Re: Corticosteroids (cortisone) and psychiatric SE SLS

Posted by Phillipa on March 2, 2012, at 18:01:53

In reply to Corticosteroids (cortisone) and psychiatric SE, posted by SLS on March 2, 2012, at 13:50:24

Yup experienced the side effects first hand as a child and teen. As I've said Mother was on them for years when new before they know how dangerous they were. Surely explains the tantrums at me foaming at the mouth. And even though my endo disagrees it caused Addison's disease and not Cushings. Died age 48. Need to be careful on them. Phillipa

 

Re: Corticosteroids (cortisone) and psychiatric SE

Posted by Dinah on March 3, 2012, at 8:30:54

In reply to Corticosteroids (cortisone) and psychiatric SE, posted by SLS on March 2, 2012, at 13:50:24

I felt way too good on prednisone.

On the other hand, it was better than hives.

 

Re: Corticosteroids (cortisone) and psychiatric SE Dinah

Posted by SLS on March 3, 2012, at 8:34:36

In reply to Re: Corticosteroids (cortisone) and psychiatric SE, posted by Dinah on March 3, 2012, at 8:30:54

> I felt way too good on prednisone.
>
> On the other hand, it was better than hives.

At age 99, my grandmother (deceased) experienced visual hallucinations with prednisone.


- Scott

 

Re: Corticosteroids (cortisone) and psychiatric SE SLS

Posted by Phillipa on March 3, 2012, at 18:54:08

In reply to Re: Corticosteroids (cortisone) and psychiatric SE Dinah, posted by SLS on March 3, 2012, at 8:34:36

I believe it. I on the other hand took prednisone for two weeks when first lost taste and smell. Absolutely no side effects. How strange is that? Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.